MAUDE Adverse Event Report: ONSET MEDICAL CORPORATION SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER, CATHETER

ONSET MEDICAL CORPORATION SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 09/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - height: (b)(6) cm.The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.The user facility reported similar events from the same product code/lot number combination.See mdr 3004672932-2017-0008.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that after introduction they could recognize a nick at the sheath.The following information was provided by the user: physician could introduce the ivac catheter over the nick into the aorta without any problems.It was reported that the patient was high risk.It was reported that the patient condition was stable.It was reported that the blood loss was about 500 ml during pci.Additional information was received on 9/19/17: both solopaths reported (0870 and 0871) had been in the same patient, while the same procedure.Both of them have had a kinking.A few days before, the patient had an acute myocardial infarction.While an angio the physician diagnosed a three vessel chd with multiple stenosis and a low ef.Because of that, it was a high risk pci.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to correct section: catalog # and to provide the completed investigation.It was initially reported as stfi-1935; however, it has been confirmed that was incorrect.Sections have been updated to reflect this information.One 19 fr re-collapsible solopath sheath was received for product analysis.After decontamination, the device was subjected to visual analysis where a blood-like substance was observed the sheath and hub.The balloon dilator the sheath was sold with was not returned.The sheath appeared partially collapsed with a shallow u shape.No gross visual anomalies were noted with the outer jacket.No kinks were observed in the sheath.Functional testing was then undertaken to determine if any microscopic holes existed in the outer jacket.The outer jacket of the sheath was then inflated to 6atm to observe for any holes.After 30 seconds no holes were identified.Due to the balloon dilator not being returned and the sheath being collapsed, no functional testing could be performed to measure the inner diameter of the sheath or examine the inner lumen for any anomalies.The re-collapsed sheath indicated that the sheath had once had the inner diameter enlarged.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ONSET MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6940964
Report Number3004672932-2017-00009
Device Sequence Number18998056
Product Code DYB
UDI-Device Identifier00852381004357
UDI-Public00852381004357
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121404
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberN/A
Device Catalogue NumberSR-1935
Device Lot NumberUK03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight80